Thunderstorm Wind, Cherokee
- When
- July 11, 10:50 AM CST
- Where
- Cherokee County, Rusk
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.800, -95.150
Several large trees down across the area.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 11, 9:15 AM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1015 AM CDT FRI JUL 11 2003 QUICK UPDATE WILL BE FOLLOWED BY A PRE NOON UPDATE AS HOPEFULLY ALL OF THIS CONVECTION WILL SETTLE DOWN BY THEN. OUTFLOW BOUNDARY MOVING WEST WILL TAKE THE SHV STORMS INTO EAST TEXAS. CENTRAL LA RAIN SHOULD BEGIN DISSIPATING. THE NEXT UPDATE WILL TRY TO REFLECT THESE THINGS. 17 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT FRI JUL 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS OVER NORTH LOUISIANA AND THE SOUTHERN SECTIONS OF NORTHEAST TEXAS WILL MOVE SOUTHEAST AND OUT OF THE REGION BY MIDDAY. SOME OF THESE STORMS WILL PRODUCE STRONG AND POSSIBLY DAMAGING WINDS...ALONG WITH SMALL HAIL...FREQUENT LIGHTNING AND UP TO TWO INCHES OF RAIN IN AN HOURS TIME. ONCE THESE STORMS MOVE OUT OF THE REGION...WIDELY SCATTERED STORMS CAN BE EXPECTED IN THE MOIST AND UNSTABLE AIRMASS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... DUE TO THE BRIEF NATURE OF ANY DAMAGING WIND GUSTS...ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT ANTICIPATED TODAY OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
850 AM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 AM HUXLEY TX .75 INCH HAIL
07/11/03 SHELBY REPORTED BY GENERAL
PUBLIC.
20PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
857 AM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 AM HUXLEY TX WIND DAMAGE
07/11/03 SHELBY TREES DOWN. REPORTED BY CH
12 TV METEOROLOGIST.
4/20PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
935 AM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 AM HUXLEY TX WIND DAMAGE
07/11/03 SHELBY TREES BLOWN DOWN...PUBLIC
REPORT.
0915 AM HUXLEY TX FLASH FLOODS
07/11/03 SHELBY STREETS FLOODED...PUBLIC
REPORT.
10/8PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1028 AM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 AM 4 S JOAQUIN TX WIND DAMAGE
07/11/03 SHELBY TREES DOWN. REPORTED BY
LAW ENFORCEMENT
0855 AM 5 E SHELBYVILLE TX WIND DAMAGE
07/11/03 SHELBY TREES DOWN. REPORTED BY
LAW ENFORCEMENT
1015 AM 2 N CONVERSE LA FLASH FLOODS
07/11/03 SABINE HWY 171 FLOODED JUST NORTH
OF CONVERSE. REPORTED BY
LAW ENFORCEMENT
03PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1143 AM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 AM 8 NW NACOGDOCHES TX WIND DAMAGE
07/11/03 NACOGDOCHES TREES DOWN. REPORTED BY
LAW ENFORCEMENT
1120 AM 2 N NACOGDOCHES TX WIND DAMAGE
07/11/03 NACOGDOCHES TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
03The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several large trees down across the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365666.